Alert archive / Ohio / Frost Advisories in 2020
Frost Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Oct 2, 2020, 1:32 PM EDT for 24 counties in Ohio. It took effect at Oct 3, 2020, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2020, 1:32 PM EDT (17:32 UTC)
- In effect from
- Oct 3, 2020, 12:00 AM EDT
- Expired
- Oct 3, 2020, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
All 24 counties
Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379 WWUS71 KCLE 021732 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 132 PM EDT Fri Oct 2 2020 OHZ003-006>010-017>023-027>033-036>038-047-030145- /O.NEW.KCLE.FR.Y.0007.201003T0400Z-201003T1200Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 132 PM EDT Fri Oct 2 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
255 WWUS71 KCLE 030146 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 946 PM EDT Fri Oct 2 2020 OHZ003-006>010-017>023-027>033-036>038-047-031000- /O.CON.KCLE.FR.Y.0007.201003T0400Z-201003T1200Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 946 PM EDT Fri Oct 2 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
708 WWUS71 KCLE 031005 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 605 AM EDT Sat Oct 3 2020 OHZ003-006>010-017>023-027>033-036>038-047-031200- /O.CON.KCLE.FR.Y.0007.000000T0000Z-201003T1200Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 605 AM EDT Sat Oct 3 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Portions of north central, northeast and northwest Ohio. * WHEN...From midnight tonight to 8 AM EDT Saturday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
713 WWUS71 KCLE 031201 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 801 AM EDT Sat Oct 3 2020 OHZ003-006>010-017>023-027>033-036>038-047-031315- /O.EXP.KCLE.FR.Y.0007.000000T0000Z-201003T1200Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Sandusky, Lorain, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, and Mount Vernon 801 AM EDT Sat Oct 3 2020 ...FROST ADVISORY HAS EXPIRED... Conditions are improving quickly across the region this morning with just some lingering patchy frost. At this time, the frost advisory will be allowed to expire. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 2, 9:35 AM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 2, 9:35 AM EDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
935 AM EDT Fri Oct 2 2020
.SYNOPSIS...
A weakening cold front near Lake Erie will dissipate today. High
pressure will build east across the region Saturday and Saturday
night. Low pressure will move east across the area Sunday before
high pressure returns to begin the work week.
&&
.NEAR TERM /THROUGH SATURDAY/...
Drier mid to upper level air is moving in across much the area,
helping to diminish the widespread lake effect rain activity
down to isolated in most places. The best chance for lake
effect rain continues to be across NW PA through the morning and
afternoon hours.
Original discussion...
A longwave trough remains entrenched across the Great Lakes
region today. At the surface, low pressure over Lake Ontario
will fill an the attendant cold front draped near the southern
Lake Erie shore will dissipate. Lake effect/enhanced shower
activity pushing onshore this morning will gradually weaken as
it progresses away from the lake. Some lake effect showers will
continue through the day, with the better chances across
northwest PA with an upstream moisture connection to Lake Huron.
As the day goes on, inversion heights will fall and synoptic
moisture will become limited outside of the upstream moisture
connection. By this evening, shower chances will be confined to
Lake Erie and will remain near the shore of offshore for most of
the night into Saturday as surface high pressure builds across
the region. Temperatures will remain on the cool side today and
Saturday, with highs in the mid to upper 50s. Lows tonight will
be in the mid/upper 30s to low 40s. There should be enough cloud
cover to preclude widespread frost development, although patchy
frost in typical areas cannot be rules out if sufficient
clearing manifests.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
An upper trough entering the Great Lakes region will support a low
pressure system that will move through the area on Sunday. This
system will push high pressure out of the region on Saturday night
and most areas should start dry for the short term forecast period.
Rain chances will increase through the day on Sunday and have pushed
higher (60-70/likely) PoPs across the area as this system has
remained fairly consistent in the last several model runs. This low
is quick to exit Sunday night and some residual rain is possible in
the snow belt areas with lake effect/enhanced rain showers. High
pressure returns to the region on Monday as some upper ridging
enters the Great Lakes region. Temperatures through the period will
continue to be well below normal for early October with highs likely
not reaching the 60 degree mark, especially with clouds and rain on
Sunday and behind a cold front on Monday.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
The long term forecast period continues the cool and unsettled trend
for early October. Another upper trough enters the Great Lakes
region from the northwest mid-week and will support a low pressure
system on Tuesday and Wednesday. Temperatures may try to warm a bit
in the southerly flow and rain may stay at bay for a time. However,
as the trough settles into the region, a cooler shot of air enter
and colder temperatures and more lake effect rain is possible for NE
OH/NW PA. Wednesday night into Thursday. Cold high pressure will be
over the region for Thursday night into the weekend.
&&
.AVIATION /12Z Friday THROUGH Tuesday/...
A weakening cold front will continue to move through northeast
Ohio and northwest PA this morning. Scattered SHRA may impact
eastern terminals, with the most likely impacts seen at KERI.
Ceilings will generally improve from north to south at the
terminals, with some lingering IFR for a few hours at mainly
KCAK and KYNG, possibly KMFD. Otherwise, VFR conditions will be
common through the period through the day. Northwest winds will
persist through the day, becoming light/variable overnight.
Outlook...Non-VFR possible with rain Sunday morning through
late Sunday night.
&&
.MARINE...
A sluggish cold front will continue southeast off the lake today.
West to northwest winds will increase this morning and through the
day allowing for waves to build to 3 to 5 ft over the central basin.
Have hoisted a Small Craft Advisory for the lake from Vermilion OH
east to Ripley NY to account for these increased waves. Winds will
decrease from the northwest tonight and waves will decrease over the
nearshore waters. High pressure enters the region on Saturday and
west to southwest winds will overtake the lake and wave generation
should be generally away from the nearshore waters. Low pressure
enters the Great Lakes region on Sunday and southwest winds will
increase across the lake and then shift around to the north with the
passage of the low and associated cold front. Winds will be stay 15
kts or less out of the north early next week behind this system.
Another low will approach from the northwest on Tuesday and winds
will return from the south.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ147>149.
Small Craft Advisory until 4 PM EDT this afternoon for LEZ145-
146.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Kahn
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Greenawalt
MARINE...SefcovicHazardous weather outlook, Oct 2, 4:42 AM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 AM EDT Fri Oct 2 2020 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-030845- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 442 AM EDT Fri Oct 2 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-030845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 442 AM EDT Fri Oct 2 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. Waterspouts will continue to be possible across Lake Erie through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:53 PM EDT | Special Marine Warning | CLE | 82 min | |
| Oct 2, 4:01 AM EDT | Small Craft Advisory | CLE | 21 hr | |
| Oct 2, 5:59 PM EDT | Special Marine Warning | CLE | 91 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.